Illinois Journal of Mathematics

A state calculus for graph coloring

Louis H. Kauffman

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

This paper discusses reformulations of the problem of coloring plane maps with four colors. We give a number of alternate ways to formulate the coloring problem including a tautological expansion similar to the Penrose Bracket, and we give a simple extension of the Penrose Bracket that counts colorings of arbitrary cubic graphs presented as immersions in the plane.

Article information

Source
Illinois J. Math., Volume 60, Number 1 (2016), 251-271.

Dates
Received: 12 November 2015
Revised: 1 August 2016
First available in Project Euclid: 21 June 2017

Permanent link to this document
https://projecteuclid.org/euclid.ijm/1498032032

Mathematical Reviews number (MathSciNet)
MR3665180

Zentralblatt MATH identifier
1365.05090

Subjects
Primary: 05C15: Coloring of graphs and hypergraphs
Secondary: 57M25: Knots and links in $S^3$ {For higher dimensions, see 57Q45}

Citation

Kauffman, Louis H. A state calculus for graph coloring. Illinois J. Math. 60 (2016), no. 1, 251--271. https://projecteuclid.org/euclid.ijm/1498032032


Export citation